MAUDE Adverse Event Report: ABBOTT MEDICAL AMPLATZER PICCOLO; OCCLUDER, PATENT DUCTUS, ARTERIOSUS

ABBOTT MEDICAL AMPLATZER PICCOLO; OCCLUDER, PATENT DUCTUS, ARTERIOSUS
Model Number OCCLUDER
Medical Device Problem Code Migration or Expulsion of Device (1395)
Health Effect - Clinical Code Obstruction/Occlusion (2422)
Date of Event 05/03/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Investigation is not yet complete.A follow-up report will be submitted with all additional relevant information.
 
Event or Problem Description
It was reported that on an unknown date, a 5 mm x 4 mm amplatzer piccolo occluder was implanted in a patient with the following measurement: 3.1 mm in diameter on the aortic end and 2.5 mm on the pulmonary atresia (pa) end, with a length of 7mm.Post procedure, after leaving procedure room device migrated and caused aortic obstruction with 2.1 m/s gradient.The infant was managed with placement of a stent in the aorta and is doing well.
 
Event or Problem Description
It was reported that on (b)(6) 2023, a 4 mm x 4 mm amplatzer piccolo occluder was implanted in a patient with the following measurement: patent ductus arteriosus (pda) diameter on the pulmonary artery end was 1.5 mm and on the aortic end was 3.2 mm.The overall pda length was 7.8 mm.The piccolo device was positioned within the pda.Post-implant, the infant developed an aortic obstruction with 2.1 m/s gradient.It was noted that the device migrated.The patient was taken to the catheterization laboratory on post-operative day nineteen (19) for placement of a stent within the aorta without complications.The infant remains stable following stent placement and is being managed in the neonatal intensive care unit.It was noted that the patient status was stable.
 
Additional Manufacturer Narrative
An event of device migration was reported.A returned device assessment could not be performed as the device was not returned for analysis.The device history record was reviewed to ensure that each manufacturing and inspection operation was performed and the product met all specifications.Based on the information received, the cause of the reported incident could potentially be related to the user not following the recommended sizing chart provided in the ifu.Two images were received from the field.The 04-04 device appeared to be implanted intra-ductal.The pulmonic disc had a ¿football¿ configuration with concern for oversizing and the position of the superior edge of the aortic disc was close to the aortic lumen.There were no complaints associated with any other devices from the lot.There is no indication of a product quality issue with respect to labeling design or manufacturing of the device.A review of the ductal measurements as reported from the field was performed.Please note that per the sizing table t3 in the instructions for use, the recommended size device for patient <2kgs is 03-02 piccolo occluder.

Brand Name
AMPLATZER PICCOLO
Common Device Name
OCCLUDER, PATENT DUCTUS, ARTERIOSUS
Manufacturer (Section D)
ABBOTT MEDICAL
5050 nathan lane n
plymouth MN 55442
Manufacturer (Section G)
ABBOTT MEDICAL REG# 2135147
5050 nathan ln n
plymouth MN 55442
Manufacturer Contact
karen krouse
5050 nathan lane n
plymouth, MN 55442
6517565400
MDR Report Key16976499
Report Number2135147-2023-02244
Device Sequence Number11398704
Product Code MAE
UDI-Device Identifier05415067031013
UDI-Public05415067031013
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
P020024
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/27/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/30/2026
Device Model NumberOCCLUDER
Device Catalogue Number9-PDAP-04-04-L
Device Lot Number7988055
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 05/04/2023
Supplement Date Received by Manufacturer07/12/2023
Initial Report FDA Received Date05/22/2023
Supplement Report FDA Received Date07/27/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured05/26/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown
Patient Weight980 KG